I had symptoms of hypothyroidism (lethargy, loss of libido, dry hair, slow pulse, horrible weight gain, leg edema, and foggy brain) after eating lots of fake soy derivatives (e.g., TVP at every meal, large amounts of tofu, soymilk and yogurt). I have been on thyroid medication for about 5 years. If you don't feel well, have blood work done: T4, T3 andTSH. If your TSH is above 1, consider medication. Remove soy completely from your diet and reintroduce it about six months later and have new blood work. See if there is a connection. I eat tofu about once a week now with no problems and no longer eat designer (commercial) soy products. Eat soy sauce all the time with no problems.Originally Posted by BigWaxJesus
Why shouldn't people be concerned? Just because it's a plant doesn't mean it can't have adverse effects. I don't use any of the aluminum-based versions of the products you listed, and I don't ever drink or do drugs, yet something is affecting my memory; and considering I'm consuming way more soy than I was as an omni, I think it's at least a possibility that it could be playing a role in it.